MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON KURVE BONE FILLER DEVICE 13GA; DISPENSER, CEMENT

MEDTRONIC MEXICO KYPHON KURVE BONE FILLER DEVICE 13GA; DISPENSER, CEMENT
Model Number VPT02A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Similar device 510k: k070527; k063248.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from hcp via manufacturing representative regarding patient with indication of osteoporosis for spinal therapy.The event occurred intra-op.Patient demographics: (b)(6).It was reported that the curve was inside vertebral body when the snap was heard by doctor.The bone was super soft without sclerotic pockets.The doctor wasn't twisting it around or doing anything that would cause stress on the metal.He was advancing it through very soft bone.After the snap was heard, he pulled it out and the curve was broken at the tip holding together by a thread and came apart as soon as it was out of the cannula.Hcp was demanding a full report to be provided to him.Product will be returned back.No patient symptoms were reported.No further complications reported.
 
Event or Problem Description
Information was received from hcp via manufacturing representative regarding patient with indication of osteoporosis for spinal therapy.The event occurred intra-op.It was reported that the curve was inside vertebral body when the snap was heard by doctor.The bone was super soft without sclerotic pockets.The doctor wasn't twisting it around or doing anything that would cause stress on the metal.He was advancing it through very soft bone.After the snap was heard, he pulled it out and the curve was broken at the tip holding together by a thread and came apart as soon as it was out of the cannula.Hcp was demanding a full report to be provided to him.Product will be returned back.No patient symptoms were reported.No further complications reported.Procedure planned was kyphoplasty.
 
Additional Manufacturer Narrative
H3: product analysis #703848431:part # vpt02a lot # 219060536 visual and optical inspection revealed a portion of the tip of the curved needle has broken off.The fracture edges are slightly angled and rigid.This type of damage is consistent with bend stress overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON KURVE BONE FILLER DEVICE 13GA
Common Device Name
DISPENSER, CEMENT
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key10269352
Report Number9612164-2020-02567
Device Sequence Number824526
Product Code KIH
UDI-Device Identifier00763000026783
UDI-Public00763000026783
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
SEE H10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2020
Device Model NumberVPT02A
Device Catalogue NumberVPT02A
Device Lot Number219060536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight54